Alert archive / Arizona / Special Weather Statements in 2011
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Aug 10, 2011, 2:13 PM MST for Cochise County, Arizona. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2011, 2:13 PM MST (21:13 UTC)
- Expired
- Aug 10, 2011, 2:45 PM MST
- In force
- 32 min
- Issued by
- NWS Tucson, AZ
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 103 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 9.2 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 453 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1205 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
975 WWUS85 KTWC 102113 SPSTWC SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 213 PM MST WED AUG 10 2011 AZZ508-512-102145- CHIRICAHUA MOUNTAINS INCLUDING CHIRICAHUA NATIONAL MONUMENT AZ-EASTERN COCHISE COUNTY BELOW 5000 FEET INCLUDING DOUGLAS/WILLCOX AZ- 213 PM MST WED AUG 10 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COCHISE COUNTY UNTIL 245 PM MST... AT 206 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES EAST OF WILLCOX...MOVING EAST AT 5 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE PAGE RANCH ROAD AND MAINLY RURAL AREAS OF NORTHERN COCHISE COUNTY. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3236 10955 3222 10952 3220 10976 3232 10982 TIME...MOT...LOC 2111Z 264DEG 6KT 3228 10971 $$ KD
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Aug 10, 9:10 AM MST, 5 hours 3 minutes earlier.
Area forecast discussion, Aug 10, 9:10 AM MST, 5 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 910 AM MST WED AUG 10 2011 .SYNOPSIS...THERE WILL BE ADEQUATE MOISTURE ACROSS SOUTHEAST ARIZONA TO SUPPORT ISOLATED TO SCATTERED THUNDERSTORMS THROUGH THIS WEEKEND. DAYTIME TEMPERATURES WILL REMAIN SEASONABLE. && .DISCUSSION...KEMX WSR-88D DETECTED ISOLATED 30-50 DBZ ECHOES MOVING SLOWLY NWWD ACROSS SANTA CRUZ COUNTY AT 1605Z. THE REST OF SE AZ WAS VOID OF PRECIP ECHOES AT THIS TIME. SATELLITE IMAGERY DEPICTED DECAYING MCS OVER NERN SONORA...AND IR SATELLITE IMAGERY INDICATED CLOUD TOPS TO BE WARMING DURING THE PAST 1-2 HOURS. CONVECTIVE OUTFLOW PRODUCED BRIEF WIND GUST OF 25 KTS AT KOLS AT 1503Z /803 AM MST/. ELSEWHERE...CLOUDS WERE GRADUALLY THINNING ESPECIALLY EAST OF TUCSON ACROSS NRN COCHISE/NRN GREENLEE/GRAHAM COUNTIES. DEWPOINTS VALID 16Z RANGED FROM THE MID 50S-60S F AND THESE TEMPS WERE NEARLY IDENTICAL TO 24 HOURS AGO. SURFACE TEMPS VALID 16Z WERE ABOUT 2-5 DEGS F LOWER VERSUS THIS TIME TUE. 10/12Z KTWC SOUNDING PRECIP WATER VALUE WAS 1.77 INCHES WITH LIFTED INDEX OF MINUS 7. MODIFIED KTWC SOUNDING FOR MAX TEMP OF 97 F AND DEW POINT OF 61 F YIELDED CAPE AROUND 830 J/KG. TODAY AND TONIGHT...10/06Z GFS AND 10/09Z SREF SIMILAR WITH DEPICTING THE BEST CHANCE OF MEASURABLE PRECIP TO OCCUR ERN PIMA/ SANTA CRUZ/COCHISE COUNTIES AS WELL AS THE WHITE MOUNTAINS. CHANCE- CATEGORY POPS MERITED FOR THE TUCSON METRO AREA THIS AFTERNOON AND TONIGHT AND A SLIGHT CHANCE OF TSTMS AS FAR WEST AS WRN PIMA COUNTY. WEAK CYCLONIC CIRCULATION OVER NERN SONORA AS CONTINUED TO BE DEPICTED VIA THE GFS TO MAINTAIN PRECIP CHANCES THRU TONIGHT. THUR-FRI...10/06Z GFS CONTINUED TO PROG MID-LEVEL CYCLONIC CIRCULATION SYSTEM TO MEANDER VERY SLOWLY NWD ACROSS THE AREA THIS PERIOD. THE INHERITED OFFICIAL FORECAST DEPICTS THE BEST CHANCE OF PRECIP TO OCCUR FRI AFTERNOON AND FRI EVENING AND THIS SEEMS REASONABLE AT THIS TIME. THE MAIN CONCERN WILL BE POTENTIALLY LOCALLY HEAVY RAINFALL ASSOCIATED WITH THIS SYSTEM. SAT-TUE...FAIRLY DEEP MOISTURE STILL PROGGED ACROSS SE AZ THIS PERIOD. HOWEVER...BELIEVE THAT SOMEWHAT LESS CONVECTIVE ACTIVITY TO OCCUR SAT BEHIND THE DEPARTING MID-LEVEL CYCLONIC CIRCULATION SYSTEM. IN GENERAL...CHANCE-CATEGORY POPS FOR NRN GREENLEE/GRAHAM/ COCHISE/SANTA CRUZ COUNTIES...AND ISOLATED-SCATTERED MAINLY AFTERNOON AND EVENING TSTMS FROM TUCSON WWD/NWWD. HIGH TEMPS THUR-FRI TO BE A COUPLE OF DEGS BELOW NORMAL...THEN A VERY GRADUAL WARMING TREND SAT-MON. && .AVIATION...ISOLD-SCT TSRA/SHRA ACROSS SE AZ THRU 12Z THURSDAY. THE BULK OF PRECIP IS EXPECTED FROM KTUS VICINITY EWD/SWD. MVFR CIGS/ VSBYS...MTNS OBSCD...AND WIND GUSTS TO 40-45 KTS WITH THE STRONGER TSRA. OTHERWISE...SCT-BKN CLOUDS WITH BASES AT 8-12K FT AGL AND SURFACE WIND MAINLY LESS THAN 10 KTS THRU THURSDAY MORNING. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...EXPECT ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS INTO EARLY NEXT WEEK. NORMAL DIURNAL WIND TRENDS WILL OCCUR...EXCEPT STRONG AND GUSTY WINDS WILL PREVAIL NEAR THUNDERSTORMS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. BF WEATHER.GOV/TUCSON
Hazardous weather outlook, Aug 10, 9:31 AM MST, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 931 AM MST WED AUG 10 2011 AZZ503-504-507>515-110615- UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS- 931 AM MST WED AUG 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. THE MAIN THREAT WILL BE LOCALLY HEAVY RAINFALL DUE TO VERY SLOW MOVEMENT OF THUNDERSTORMS. ALSO...WIND GUSTS OF 40 TO 50 MPH MAY OCCUR WITH THE STRONGER THUNDERSTORMS. PLEASE NOTE THAT EVEN MODERATE RAINFALL OVER THE RECENT BURN AREAS COULD RESULT IN FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A CHANCE OF THUNDERSTORMS THURSDAY THROUGH TUESDAY. THE MAIN THREATS WILL BE LOCALLY HEAVY RAIN AND GUSTY WINDS. ALSO...EVEN MODERATE RAINFALL OVER THE RECENT BURN AREAS COULD RESULT IN FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ501-502-505-506-110615- WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- 931 AM MST WED AUG 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THROUGH TONIGHT. THE MAIN THREAT WILL BE LOCALLY HEAVY RAINFALL DUE TO VERY SLOW MOVEMENT OF THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS THURSDAY THROUGH TUESDAY. THE MAIN THREATS WILL BE LOCALLY HEAVY RAIN AS WELL AS GUST WINDS OVER 50 MPH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
In the hours before
Special weather statement, Aug 10, 2:13 PM MST, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 213 PM MST WED AUG 10 2011 AZZ508-512-102145- CHIRICAHUA MOUNTAINS INCLUDING CHIRICAHUA NATIONAL MONUMENT AZ-EASTERN COCHISE COUNTY BELOW 5000 FEET INCLUDING DOUGLAS/WILLCOX AZ- 213 PM MST WED AUG 10 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COCHISE COUNTY UNTIL 245 PM MST... AT 206 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES EAST OF WILLCOX...MOVING EAST AT 5 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE PAGE RANCH ROAD AND MAINLY RURAL AREAS OF NORTHERN COCHISE COUNTY. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3236 10955 3222 10952 3220 10976 3232 10982 TIME...MOT...LOC 2111Z 264DEG 6KT 3228 10971 KD
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 11:59 AM MST | Areal Flood Advisory | TWC | Pima | 91 min |
| Aug 10, 2:26 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 94 min |
| Aug 10, 2:38 PM MST | Areal Flood Advisory | TWC | Cochise | 82 min |
| Aug 10, 2:43 PM MST | Areal Flood Advisory | TWC | Pima, Santa Cruz | 2 hr |
| Aug 10, 3:05 PM MST | Special Weather Statement | TWC | 25 min | |
| Aug 10, 3:28 PM MST | Special Weather Statement | TWC | Cochise | 32 min |
| Aug 10, 4:07 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 37 min |
Nearby
Special Weather Statements in Arizona, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.